Errors in Text
Arch Fam Med. 2000;9:652.
In the original contribution by Balluz et al titled "Vitamin and Mineral Supplement Use in the United States: Results From the Third National Health and Nutrition Examination Survey," published in the March issue of the ARCHIVES (2000;9:258-262), the following errors regarding ingredient names occurred in the text. On page 259, the second tabulation in the "Results" section should have appeared as follows:
On page 261, at the top of the page, the common name of the last item in the tabulation should have appeared as "Yohimbe." In the "Comment" section on that same page, the third and fourth sentences of the second paragraph should have read as follows: "On the other hand, large doses of some vitamins, such as vitamin A (retinol), are known to be teratogenic.15,16 In NHANES III, 3% of those who reported taking vitamin A might be taking potentially teratogenic amounts (600,000 IU/mo)." In the fifth paragraph of the "Comment" section, the third sentence should have read as follows: "Many of the products reported, such as black cohosh, chaparral, L-tryptophan, thyroid, and yohimbe, are documented to have serious adverse health effects.22" The journal regrets the errors.